Advanced Search
Article Contents
Article Contents

A spatially and size-structured population model with unbounded birth process

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper, we consider a spatially and size structured population model with unbounded birth process. Firstly, the model is transformed into a closed-loop system, and hence the well-posedness is established by using the feedback theory of regular linear systems. Moreover, the solution to the resulting closed-loop system is given by a perturbed semigroup. Secondly, we give a condition on birth and death rates in such a way that the solution decays exponentially. To do this, we show that the semigroup solution is positive and hence we derive a characterization of exponential stability due to the technique tools of positive semigroups. We mention that our results extend a previous work in [D. Yan and X. Fu, Comm. Pure Appl. Anal. 15 (2016), 637–655] to the unbounded situation.

    Mathematics Subject Classification: Primary: 92D25, 47D06; Secondary: 35B40.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] D. M. AuslanderG. F. Oster and C. B. Huffaker, Dynamics of interacting populations, J. Franklin Inst., 297 (1974), 345-376. 
    [2] G. D. Blasio, Nonlinear age-dependent population growth with history-dependent birth rate, Math. Biosci., 46 (1979), 279-291.  doi: 10.1016/0025-5564(79)90073-7.
    [3] A. Boulouz, H. Bounit and S. Hadd, Feedback theory approach to positivity and stability of evolution equations, Syst & Control Lett., 161 (2022) 105167.
    [4] K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Systems, New York, Springer-Verlag, 2000.
    [5] J. Z. Farkas, Stability conditions for a nonlinear size-structured model, Nonlinear Anal. Real World Appl., 6 (2005), 962-969.  doi: 10.1016/j.nonrwa.2004.06.002.
    [6] J. Z. Farkas and T. Hagen, Stability and regularity results for a size-structured population model, J. Math. Anal. Appl., 328 (2007), 119-136.  doi: 10.1016/j.jmaa.2006.05.032.
    [7] G. Greiner, A typical Perron–Frobenius theorem with applications to an age-dependent population equation, Infinite-dimensional systems, 1076 (1984), 86-100.  doi: 10.1007/BFb0072769.
    [8] G. Greiner, Perturbing the boundary conditions of a generator, Houston J. Math., 13 (1987), 213-229. 
    [9] B. Guo and W. Chan, A semigroup approach to age dependent population dynamics with time delay, Comm. Partial Differential Equations, 14 (1989), 809-832.  doi: 10.1080/03605308908820630.
    [10] M. Gyllenberg and G. F. Webb, Asynchronous exponential growth of semigroups of nonlinear operators, J. Math. Anal. Appl., 167 (1992), 443-467.  doi: 10.1016/0022-247X(92)90218-3.
    [11] S. HaddR. Manzo and A. Rhandi, Unbounded perturbations of the generator domain, Discr. Cont. Dyn. Syst., 35 (2015), 703-723.  doi: 10.3934/dcds.2015.35.703.
    [12] M. Iannelli, Mathematical Theory of Age-Structured Population Dynamics, Giardini Editori, Pisa, 1994.
    [13] Z. LiuP. Magal and H. Tang, Hopf bifurcation for a spatially and age structured population dynamics model, Discr. Cont. Dyn. Syst. B, 20 (2015), 1735-1757.  doi: 10.3934/dcdsb.2015.20.1735.
    [14] Z. Mei and J. G. Peng, Dynamic boundary systems with boundary feedback and population system with unbounded birth process, Math. Meth. Appl. Sci., 38 (2015), 1642-1651.  doi: 10.1002/mma.3175.
    [15] S. Pizzera, An age dependent population equation with delayed birth process, Math. Meth. Appl. Sci., 27 (2004), 427-439.  doi: 10.1002/mma.462.
    [16] S. Pizzera and L. Tonetto, Asynchronous exponential growth for an age dependent population equation with delayed birth process, J. Evol. Equ., 5 (2005), 61-77.  doi: 10.1007/s00028-004-0159-6.
    [17] A. Rhandi and R. Schnaubelt, Asymptotic behaviour of a non-autonomous population equation with diffusion in L1, Discr. Cont. Dyn. Syst., 5 (1999), 663-683.  doi: 10.3934/dcds.1999.5.663.
    [18] W. E. Ricker, Computation and interpretation of biological studies of fish populations, Bull. Fish. Res. Board Can., 191 (1975).
    [19] D. Salamon, Infinite-dimensional linear system with unbounded control and observation: A functional analytic approach, Trans. Amer. Math. Soc., 300 (1987), 383-431.  doi: 10.2307/2000351.
    [20] J. O. Staffans, Well-posed Linear Systems, Encyclopedia of Mathematics and its Applications, 103, Cambridge: Cambridge University Press, 2005. doi: 10.1017/CBO9780511543197.
    [21] G. F. Webb, Theory of Nonlinear Age-Dependent Population Dynamics, Monographs and Textbooks in Pure and Applied Mathematics, vol. 89, Marcel Dekker, New York, 1985.
    [22] L. Weis, The stability of positive semigroups on $L^p$-spaces, Proc. Amer. Math. Soc., 123 (1995), 3089-3094.  doi: 10.2307/2160665.
    [23] G. Weiss, Regular linear systems with feedback, Math. Control Signals Systems, 7 (1994), 23-57.  doi: 10.1007/BF01211484.
    [24] D. Yan and X. Fu, Asymptotic analysis a spatially and size-structured population dynamics model with delayed birth process, Comm. Pure Appl. Anal., 15 (2016), 637-655.  doi: 10.3934/cpaa.2016.15.637.
  • 加载中

Article Metrics

HTML views(482) PDF downloads(309) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint